Alert archive / Texas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 20, NWS Corpus Christi, TX

April 24, 2005Webb County, Texas

NWS Corpus Christi, TX issued this severe thunderstorm warning at Apr 24, 2005, 10:17 PM CDT for Webb County, Texas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 24, 2005, 10:17 PM CDT (03:17 UTC)
Expired
Apr 24, 2005, 11:15 PM CDT
In force
58 min
Issued by
NWS Corpus Christi, TX
Area
Counties, with a storm outline in the text

County Webb County, TX

The radar

The Corpus Christi radar (KCRP), 179 km from the middle of the area, began a volume at 03:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 3.3 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2005-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2005-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1608 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
227 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 9:40 PM CDT, 37 minutes earlier.

Area forecast discussion, Apr 24, 9:40 PM CDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
940 PM CDT SUN APR 24 2005

.UPDATE...STRENGTHENING DYNAMICS ARE WINNING OUT THIS EVENING AND
CONVECTION HAS INCREASED OVER THE RIO GRANDE.  WILL UPDATE TO RAISE
POPS TAPERED FROM HIGH END CHANCE OUT WEST TO SLIGHT CHANCE ALONG
THE COAST AS THE BEST INSTABILITY REMAINS OVER THE RIO GRANDE PLAINS.

94

&&

.PREVIOUS DISCUSSION...
.UPDATE...CONVECTION OVER MEXICO IS HAVING A HARD TIME MAKING IT
ACROSS THE BORDER AS IT MOVES INTO DRIER...MORE STABLE AIR.  00Z CRP
SOUNDING SHOWS ATMOSPHERIC MOISTURE CONTENT INCREASING THROUGHOUT
THE COLUMN BUT STRONG CAPPING INVERSION BETWEEN H85 AND H7.
MID-LEVEL SHORTWAVE MOVING ACROSS NORTHERN MEXICO MAY BE ABLE TO
SUSTAIN SOME ELEVATED THUNDER THIS EVENING ACROSS THE FAR WESTERN
COUNTIES BUT WILL REMOVE MENTION OF THIS ACROSS THE REMAINDER OF THE
AREA AND WILL LEAN TOWARDS SHOWERS FOR THE REST OF THE NIGHT.
FAIRLY DRY PROFILE BELOW H85 WILL MAKE IT A BIT MORE DIFFICULT FOR
THIS PRECIP TO REACH THE GROUND WITH SOME EVAPORATION LIKELY...SO DO
NOT EXPECT MORE THAN SOME LIGHT SHOWERS ACROSS THE EAST.  HAVE
LOWERED MIN TEMPS A FEW DEGREES ACROSS THE INLAND COASTAL PLAINS
OVERNIGHT WHERE DRY CONDITIONS...LIGHT WINDS AND PARTLY CLOUDY SKIES
WILL ALLOW TEMPS TO COOL INTO THE UPPER 50S TO NEAR 60. WILL NOT
CHANGE FORECAST FOR TOMORROW AT THIS POINT AS INCREASING MOISTURE
AND DYNAMICS WILL LEAD TO BETTER PRECIP CHANCES THROUGH TOMORROW
EVENING.  SLIGHT RISK CLIPS THE NORTHEAST COUNTIES TOMORROW AND
SUSPECT THAT THIS AREA MAY BE ON THE TAIL END OF ANY SYSTEM THAT
DOES DEVELOP.

&&

.MARINE...WINDS WILL GENERALLY REMAIN BELOW CAUTION CRITERIA
OVERNIGHT ALTHOUGH MAY SEE SLIGHT STRENGTHENING OF THE LLJ PUSH THE
GULF WATERS INTO LOW-END SCEC CONDITIONS FOR A PERIOD.  WINDS WILL
INCREASE ON MONDAY AS GRADIENT TIGHTENS.  THIS WILL LEAD TO SMALL
CRAFT ADVISORY CONDITIONS BY THE AFTERNOON.

&&

.AVIATION...ISOLATED CONVECTION ACROSS THE SIERRA MADRE IS EXPECTED
TO WEAKEN AS IT PUSHES TWDS LAREDO.  HOWEVER...A BRIEF SHRA OR GUSTY
WIND MAY OCCUR BY MIDNIGHT NEAR LAREDO.  STRATUS WL DEVELOP DURING
THE MORNING HOURS ON MON ACROSS MUCH OF THE CWA.  CEILINGS WL BE
MAINLY RIGHT NEAR THE UPPER LIMIT OF MVFR.  MAY SEE A FEW SPRINKLES
OR VERY LIGHT SHRAS ACROSS THE ERN AREAS ON MON MORNING.

&&

.PRELIMINARY POINT TEMP/POPS
CORPUS CHRISTI  63 85 65 85 62 / 10 20 05 00 00
VICTORIA        56 82 61 85 58 / 10 40 20 00 00
LAREDO          64 93 67 91 65 / 30 20 05 00 00
ALICE           60 89 65 88 61 / 10 20 05 00 00
ROCKPORT        65 80 66 79 63 / 10 30 20 00 00
COTULLA         58 89 61 88 56 / 20 20 05 00 00

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

94/MJ...UPDATE/MARINE
80/MB...AVIATION/MESO
Hazardous weather outlook, Apr 24, 6:00 AM CDT, 16 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
600 AM CDT SUN APR 24 2005

GMZ230-235-250-255-270-275-TXZ229>234-239>247-241700-
ARANSAS-BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-BEE-CALHOUN-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
DUVAL-GOLIAD-JIM WELLS-KLEBERG-LASALLE-LIVE OAK-MCMULLEN-NUECES-
REFUGIO-SAN PATRICIO-VICTORIA-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-WEBB-
600 AM CDT SUN APR 24 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS MAINLY DURING THE
DAY ON MONDAY OVER THE VICTORIA AREA...WITH A STORM OR TWO BECOMING
STRONG TO SEVERE OVER THE VICTORIA AREA. SMALL CRAFT ADVISORY
CONDITIONS ARE EXPECTED ON MONDAY AND TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

JD/GW

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 3:06 AM CDTSpecial Marine WarningCRP39 min

Nearby

Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.